Rhode Island, 2016

High Wind in Rhode Island, March 2, 2016

March 2, 2016 · NWS BOX · 1 event in 1 county or zone

A strong low level jet combined with rain to produce isolated strong to damaging winds.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A strong low level jet combined with rain to produce isolated strong to damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Mar 1, 9:54 PM EST, 2 hours 42 minutes earlier.

Area forecast discussion, Mar 1, 9:54 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
954 PM EST TUE MAR 1 2016

.SYNOPSIS...

LOW PRESSURE WILL TRACK ACROSS NORTHERN NEW ENGLAND WEDNESDAY WITH
THE TRAILING COLD FRONT MOVING THROUGH WEDNESDAY MORNING. COLDER
WEATHER WITH BELOW NORMAL TEMPERATURES WILL FOLLOW WEDNESDAY NIGHT
INTO THE WEEKEND. A COASTAL STORM WILL LIKELY IMPACT THE REGION WITH
SOME SNOW THURSDAY NIGHT INTO FRIDAY NIGHT...AND IT IS POSSIBLE MORE
SIGNIFICANT SNOW COULD AFFECT CAPE/ISLANDS DEPENDING ON THE TRACK OF
THE STORM. A WARMING TREND IS LIKELY THROUGH THE MIDDLE OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...

10 PM UPDATE...

CONTINUED FOCUS ON TWO MAIN THREATS: WINTER WEATHER ACROSS THE
INTERIOR AND STRONG TO DAMAGING WINDS ALONG THE S-COAST.

CONCERNING WINTER WEATHER: CONTINUED DRY AIR ACROSS THE REGION
WITH DEWPOINT DEPRESSIONS RANGING 15 TO 20 DEGREES. EXPECT TOP-
DOWN MOISTENING WITH THE ONSET OF SCATTERED PRECIPITATION TOWARDS
MIDNIGHT WITH STRONG ISENTROPIC FORCING PER AN INCREASING LOW-
LEVEL-JET AHEAD OF THE MATURING LOW LIFTING THROUGH THE E GREAT
LAKES REGION. THIS PRIOR TO DEEP-LAYER FORCING ALONG AND AHEAD OF
THE SWEEPING COLD FRONT TOWARDS MORNING. WITH DEWPOINTS IN THE
TEENS TO 20S...SHOULD SEE GROUND TEMPERATURES FALL CLOSE TO OR
BELOW FREEZING THUS PRESENTING THE OPPORTUNITY FOR FREEZING RAIN.
HIGHEST CONFIDENCE OVER THE HIGH TERRAIN OF THE BERKSHIRES AND
WORCESTER HILLS WHERE ICE ACCRETION IS MORE LIKELY. AS NOTED BY
THE PRIOR FORECAST...LITTLE IF ANY SNOW AND/OR SLEET. WARM-NOSE
HAS PUSHED N THROUGH THE REGION.

STRONG TO DAMAGING WINDS: CONDITIONALLY UNSTABLE PROFILE ABOVE THE
STOUT INVERSION AROUND H95. MARGINAL INSTABILITY CREEPING N INTO
THE S-SHORE OF NEW ENGLAND. PER RADAR ALREADY SEEING SOME MODEST
REFLECTIVITY RETURNS LIKELY COINCIDENT WITH CONVERGENT FLOW OF THE
LOW-LEVEL WIND PROFILE AS NOTED EARLIER. SHOULD SEE INCREASED
ACTIVITY AROUND MIDNIGHT WHEN THEREAFTER THE MAGNITUDE OF RAIN
WHETHER MODERATE TO HEAVY WILL PRESENT THE GREATEST OPPORTUNITY OF
MECHANICALLY MIXING DOWN /PRECIP-DRAG/ THE 50-60 MPH WINDS AT H95
TO THE SURFACE. NOTING THE INSTABILITY CREEPING N AND CLIPPING S
NEW ENGLAND THEREBY EXTENDING A GREATER CHANCE OF HEAVY RAIN...
HAVE EXTENDED THE WIND ADVISORY OVERNIGHT TO INCLUDE THE S-COAST
OF RI AND MASS. LOOKING AT THE PEAK CORE OF WINDS DEVELOPING
TOWARDS MIDNIGHT WHILE BACKING AND EXITING E TOWARDS 9-10 AM.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...

WEDNESDAY...
LOW PRES WILL PUSH ACROSS THE NORTHERN NEW ENGLAND MOUNTAINS WED
MORNING. WINDS WILL SHIFT TO SW AND...WITH 60 KT LOW LEVEL JET
STILL IN PLACE...COULD SEE SOME GUSTS MIX DOWN AHEAD OF QUICKLY
PASSING COLD FRONT DURING THE MORNING HOURS. VERY GOOD LOW LEVEL
MIXING WILL WORK IN AS WINDS SHIFT TO W AND COLDER AIR WRAPS IN
BEHIND THE FRONT. WHILE WINDS WILL DIMINISH BY MID MORNING ALONG
THE S COAST... GUSTS WILL MIX DOWN ACROSS THE E SLOPES OF THE
BERKSHIRES FROM MID MORNING THROUGH THE AFTERNOON. HAVE ISSUED
WIND ADVISORY FOR THOSE AREAS...AS GUSTS COULD APPROACH 45-50 MPH.

CURRENT THINKING STILL SUGGESTS THAT ANY LEFTOVER FREEZING RAIN
SHOULD CHANGE OVER TO RAIN BY MID MORNING...JUST IN TIME FOR THE
BACK EDGE OF THE PRECIP TO PUSH E JUST BEHIND THE PASSING FRONT. MAY
SEE PRECIP CHANGE BACK TO SNOW BEFORE ENDING ACROSS THE E SLOPES OF
THE BERKSHIRES. TEMPS WILL FALL QUICKLY WED AFTERNOON...SO THERE IS
A CHANCE FOR A FLASH FREEZE AS TEMPS FALL BELOW FREEZING ESPECIALLY
ACROSS WESTERN AREAS AND THE HIGHER TERRAIN.

WEDNESDAY NIGHT...
WINDS WILL SLOWLY DIMINISH AS LARGE HIGH PRES BEGINS TO BUILD E
OUT OF CENTRAL CANADA AND NY STATE. SHOULD SEE MOSTLY CLEAR
CONDITIONS. CORE OF COLD AIR WORKS ACROSS THE REGION. EXPECT TEMPS
TO DROP BACK INTO THE TEENS ACROSS MOST LOCATIONS... EXCEPT FROM
20-25 ALONG THE IMMEDIATE S COAST.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...

HIGHLIGHTS...

* LIGHT SNOW ACCUMULATIONS EXPECTED ACROSS SNE LATE THU NIGHT/FRI
* MORE SIGNIFICANT SNOWFALL POSSIBLE CAPE/ISLANDS DEPENDING ON TRACK
  OF STORM
* BELOW NORMAL TEMPS THIS WEEKEND...THEN WARMING TREND THROUGH
  MIDDLE OF NEXT WEEK

OVERVIEW...
TRICKY FORECAST SCENARIO UNFOLDING FOR THE THU NIGHT/FRI TIMEFRAME
REGARDING COASTAL CYCLOGENESIS SOUTH OF THE COAST. THE UNCERTAINTY
IS HOW PACIFIC SHORTWAVE ENERGY MOVING TO MID ATLC COAST INTERACTS
WITH NORTHERN STREAM SHORTWAVE ROTATING AROUND VORTEX OVER SE
CANADA. GFS AND GGEM ATTEMPTS TO PHASE THESE SYSTEMS LATE FRI/FRI
EVENING WITH A MORE NORTHERN TRACK...AND WHILE STILL WELL SOUTH OF
THE BENCHMARK WOULD BRING SIGNIFICANT SNOW TO CAPE/ISLANDS. MOST OF
THE GEFS MEMBERS ARE CLUSTERED NEAR THE DETERMINISTIC RUN. THE ECMWF
HAS TRENDED NORTH SLIGHTLY BUT IT ALONG WITH THE UKMET REMAINS ON
THE SOUTHERN EDGE OF THE MODEL ENVELOPE WITH JUST A GLANCING BLOW.
THE RESPONSIBLE SHORTWAVE WILL JUST BE MOVING INTO THE WEST COAST
TONIGHT WHERE IT WILL BE BETTER SAMPLED BY LAND-BASED OBSERVATION
NETWORK SO FORECAST UNCERTAINTY REMAINS HIGH AND STILL CANT RULE OUT
A MORE SIGNIFICANT IMPACT FOR SNE. THE SHORTWAVE WILL BE BETTER
RESOLVED BY THE 12Z WED GUIDANCE AT WHICH TIME WE SHOULD HAVE MORE
CONFIDENCE ON EXPECTED OUTCOMES.

BEYOND THIS WEEKEND...THERE IS A NOTABLE PATTERN SHIFT NEXT WEEK
WITH UPPER TROF MOVING INTO THE WESTERN CONUS AND RIDGE BUILDING
NORTH ALONG THE EAST COAST. THIS WILL RESULT IN A POTENTIALLY
SIGNIFICANT WARMING TREND THROUGH MIDWEEK. THE CONCERN HOWEVER IS
NEW ENG WILL BE ON THE NORTHERN PERIPHERY OF THE RIDGE AND
SUSCEPTIBLE TO NORTHERN STREAM ENERGY AND BACKDOOR COLD FRONTS WHICH
COULD BRING CONSIDERABLY COOLER AIR. AS SUCH...TEMP FORECAST WILL BE
TRICKY NEXT WEEK.

DETAILS...

THURSDAY...
HIGH PRES IN CONTROL WILL BRING SUNSHINE BUT TEMPS WELL BELOW NORMAL
WITH HIGHS RANGING FROM MID/UPPER 20S HIGHER TERRAIN TO  MID 30S
COASTAL PLAIN.

THURSDAY NIGHT THROUGH FRIDAY NIGHT...
LOW CONFIDENCE FORECAST REGARDING NORTHERN EXTENT OF HEAVIER SNOW.
HOWEVER...MODELS AGREE THAT DEEPER MOISTURE AHEAD OF NORTHERN STREAM
TROF WILL MOVE INTO SNE AND THERE IS A HINT OF WEAK INVERTED TROF
EXTENDING NORTHWARD FROM COASTAL LOW. SO EXPECT A PERIOD OF LIGHT
SNOW LATE THU NIGHT INTO FRI FOR MUCH SNE WITH MINOR ACCUM.
POTENTIAL EXISTS FOR MORE SIGNIFICANT SNOWFALL FOR CAPE/ISLANDS AND
STRONG COASTAL NE/N WINDS FRI AFTERNOON/EVENING DEPENDING ON THE
TRACK. IF THERE IS A FURTHER N TREND THIS WOULD BRING POTENTIAL FOR
HEAVY SNOW FURTHER INLAND INTO THE COASTAL PLAIN...WHILE A MORE
SOUTHERN TRACK WOULD KEEP HEAVY PRECIP OFFSHORE. TIDES ARE RATHER
LOW AND TIMING OF STRONGER WINDS/SURGE WITH HIGH TIDE NOT FAVORABLE
SO COASTAL FLOOD THREAT IS LOW AT THIS TIME.

SATURDAY AND SUNDAY...
LOOKS COLD AND DRY SATURDAY...THEN ANOTHER SHORTWAVE PASSAGE MAY
BRING A FEW SNOW SHOWERS SUNDAY. ECMWF MORE AMPLIFIED WITH THIS
SHORTWAVE AND DEVELOPS COASTAL LOW WELL TO THE S OF NEW ENG BUT THIS
WILL HAVE TO MONITORED.

MONDAY AND TUESDAY...
MAY SEE A FEW SHOWERS MONDAY IN WARM ADVECTION AND PASSING
SHORTWAVE. OTHERWISE...WARMING TREND LIKELY WITH RISING HEIGHTS AS
UPPER RIDGE BUILDS ACROSS EASTERN US...AND IT IS POSSIBLE WE COULD
SEE A RATHER WARM DAY SOMETIME AROUND MIDDLE OF NEXT WEEK.
HOWEVER...WE WILL BE SUSCEPTIBLE TO BACKDOOR FRONTS WHICH WILL BE
NEAR NEW ENG WHICH COULD BRING MUCH COOLER TEMPS.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...

FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH WEDNESDAY NIGHT/...

TONIGHT...HIGH CONFIDENCE IN TRENDS. LOWER CONFIDENCE IN TIMING.
CONDITIONS WILL LOWER TO MAINLY IFR OVERNIGHT...MAINLY AFT 06Z.
A PERIOD OF S WIND GUSTS TO 35-40 KT ALONG THE S COAST...CAPE COD
AND THE ISLANDS AFT 06Z. MOSTLY RAIN DEVELOPS 04-06Z...BUT POCKETS
OF FREEZING RAIN LIKELY ACROSS INTERIOR NORTHERN AND W MA THROUGH
ABOUT 09-10Z THEN TEMPS RISE. ANY SNOW WILL BE VERY BRIEF AND
CONFINED TO HIGHER ELEVATIONS NEAR NH BORDER AT THE ONSET WITH
LITTLE OR NO ACCUM. AREAS OF +RA AND AN ISOLD THUNDERSTORM
POSSIBLE ALONG S COAST TOWARD DAYBREAK. AREAS OF LLWS AT 2 KFT
WITH S WIND AT 50-60 KT.

WEDNESDAY....MODERATE CONFIDENCE. IFR-LIFR CIGS/IFR VSBYS EARLY
WED IN MAINLY LIGHT RAIN...WITH POCKETS OF FREEZING RAIN POSSIBLE
THAT SHOULD CHANGE TO RAIN. PRECIP ENDS FROM W-E LATE WED MORNING
THROUGH MID AFTERNOON...WITH CONDITIONS IMPROVING TO VFR. W WINDS
GUSTING UP TO 30-35 KT...UP TO 40-50 KT POSSIBLE ACROSS THE HIGHER
INLAND TERRAIN.

WEDNESDAY NIGHT...MODERATE TO HIGH CONFIDENCE. VFR CONDITIONS.

KBOS TERMINAL...MODERATE CONFIDENCE IN TAF THROUGH WEDNESDAY
MORNING...THEN HIGH CONFIDENCE.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF THROUGH WED
MORNING...THEN HIGH CONFIDENCE.

OUTLOOK /THURSDAY THROUGH SUNDAY/...

THURSDAY...HIGH CONFIDENCE. VFR.

THURSDAY NIGHT INTO FRIDAY...MODERATE CONFIDENCE. LOWERING TO MVFR
AND POSSIBLE IFR IN DEVELOPING LIGHT SNOW LATE THU NIGHT AND FRI.
HEAVIER SNOW AND LIFR POSSIBLE CAPE/ISLANDS FRI AFTERNOON/EVENING
DEPENDING ON THE TRACK OF THE STORM. GUSTY NE TO N WINDS DEVELOPING
FRI AFTERNOON AND FRI NIGHT...ESPECIALLY ALONG THE COAST.

SATURDAY...HIGH CONFIDENCE. MAINLY VFR...BUT MVFR CIGS COULD LINGER
CAPE/ISLANDS IN THE MORNING. GUSTY N WINDS CAPE/ISLANDS DIMINISHING.

SUNDAY...MODERATE CONFIDENCE. MAINLY VFR.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH WEDNESDAY NIGHT/...

THROUGH 00Z...HIGH CONFIDENCE. SE-S WINDS UP TO 10-15 KT INTO
THIS EVENING. SEAS HAVE SUBSIDED BELOW 5 FT.

TONIGHT...MODERATE CONFIDENCE. EXPECT S-SE WINDS TO INCREASE...
GUSTING UP TO 30 KT EARLY THEN INCREASING TO 35-40 KT BY AROUND
MIDNIGHT. SEAS BUILDING UP TO 6-10 FT TOWARD DAYBREAK OVER THE
OPEN WATERS. VSBY RESTRICTIONS IN RAIN...LOCALLY HEAVY...AND
PATCHY FOG. ISOLD THUNDERSTORMS POSSIBLE ACROSS THE SOUTHERN
WATERS.

WEDNESDAY...MODERATE CONFIDENCE. S-SW WINDS CONTINUE TO GUST UP
TO 35-40 KT...THEN SHIFT TO W BY WED AFTERNOON. SEAS UP TO 7-11 FT
ON THE OPEN WATERS. RAIN ENDS FROM W-E AS COLD FRONT PUSHES
OFFSHORE.

WEDNESDAY NIGHT...MODERATE TO HIGH CONFIDENCE. NW WINDS UP TO
25-30 KT...WITH SOME LEFTOVER GALE FORCE GUSTS EARLY ON THE OUTER
WATERS...THEN WILL DIMINISH AFTER MIDNIGHT. SEAS WILL SLOWLY
SUBSIDE OVER THE OPEN WATERS BUT WILL REMAIN AOA 5 FT.

OUTLOOK /THURSDAY THROUGH SUNDAY/...

THURSDAY...HIGH CONFIDENCE. LEFTOVER NW WIND GUSTS TO 25-30 KT IN
THE MORNING...ESPECIALLY E WATERS THEN WINDS DIMINISHING BELOW
SCA. SEAS SUBSIDING BUT REMAINING ABOVE SCA THRESHOLDS OVER OUTER
WATERS.

FRIDAY AND FRIDAY NIGHT...MODERATE CONFIDENCE. INCREASING WINDS
AND A PERIOD OF NE/N GALES POSSIBLE LATE FRI INTO FRI NIGHT...
ESPECIALLY SOUTHERN AND SE WATERS.

SATURDAY...HIGH CONFIDENCE. N WIND GUSTS 25-30 KT IN THE MORNING
THEN DIMINISHING BELOW SCA DURING THE AFTERNOON.

SUNDAY...HIGH CONFIDENCE. LIGHT WINDS BUT SCA SEAS PERSISTING OVER
EASTERN WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY FROM 1 AM TO 9 AM EST WEDNESDAY FOR MAZ020>024.
     WINTER WEATHER ADVISORY UNTIL 1 AM EST WEDNESDAY FOR MAZ005-
     011-012.
     WINTER WEATHER ADVISORY UNTIL 6 AM EST WEDNESDAY FOR
     MAZ002>004-008>010-026.
     WIND ADVISORY FROM 10 AM TO 4 PM EST WEDNESDAY FOR MAZ002-008-
     009.
     WIND ADVISORY FROM 4 AM TO 9 AM EST WEDNESDAY FOR MAZ007.
RI...WIND ADVISORY FROM 1 AM TO 9 AM EST WEDNESDAY FOR RIZ007-008.
MARINE...GALE WARNING FROM 1 AM TO 7 PM EST WEDNESDAY FOR ANZ230>237-
     254.
     GALE WARNING FROM 1 AM WEDNESDAY TO 1 AM EST THURSDAY FOR
     ANZ250.
     GALE WARNING FROM 1 AM TO 10 PM EST WEDNESDAY FOR ANZ251-255-
     256.

&&

SYNOPSIS...KJC/EVT
NEAR TERM...KJC/SIPPRELL/EVT
SHORT TERM...EVT
LONG TERM...KJC
AVIATION...KJC/SIPPRELL/EVT
MARINE...KJC/SIPPRELL/EVT
Hazardous weather outlook, Mar 1, 4:15 PM EST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
415 PM EST TUE MAR 1 2016

MAZ002-008-009-022115-
WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
415 PM EST TUE MAR 1 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
EST WEDNESDAY...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ006-013>021-RIZ001>007-022115-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
415 PM EST TUE MAR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN
MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A COASTAL STORM WILL LIKELY BRING SOME LIGHT SNOW ACCUMULATION
LATE THURSDAY NIGHT AND FRIDAY. THERE IS A LOW RISK FOR A MORE
SIGNIFICANT SNOWFALL FOR CAPE/ISLANDS FRIDAY AFTERNOON AND
EVENING DEPENDING ON THE TRACK OF THE STORM WHICH IS UNCERTAIN AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ007-022115-
EASTERN ESSEX MA-
415 PM EST TUE MAR 1 2016

...WIND ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A COASTAL STORM WILL LIKELY BRING SOME LIGHT SNOW ACCUMULATION
LATE THURSDAY NIGHT AND FRIDAY. THERE IS A LOW RISK FOR A MORE
SIGNIFICANT SNOWFALL FOR CAPE/ISLANDS FRIDAY AFTERNOON AND
EVENING DEPENDING ON THE TRACK OF THE STORM WHICH IS UNCERTAIN AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ005-011-012-022115-
CENTRAL MIDDLESEX MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
415 PM EST TUE MAR 1 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM
EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS AND WESTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A COASTAL STORM WILL LIKELY BRING SOME LIGHT SNOW ACCUMULATION
LATE THURSDAY NIGHT AND FRIDAY. THERE IS A LOW RISK FOR A MORE
SIGNIFICANT SNOWFALL FOR CAPE/ISLANDS FRIDAY AFTERNOON AND
EVENING DEPENDING ON THE TRACK OF THE STORM WHICH IS UNCERTAIN AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ003-004-010-026-022115-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-EASTERN HAMPSHIRE MA-
NORTHERN MIDDLESEX MA-
415 PM EST TUE MAR 1 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS AND WESTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A COASTAL STORM WILL LIKELY BRING SOME LIGHT SNOW ACCUMULATION
LATE THURSDAY NIGHT AND FRIDAY. THERE IS A LOW RISK FOR A MORE
SIGNIFICANT SNOWFALL FOR CAPE/ISLANDS FRIDAY AFTERNOON AND
EVENING DEPENDING ON THE TRACK OF THE STORM WHICH IS UNCERTAIN AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ022>024-RIZ008-022115-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
415 PM EST TUE MAR 1 2016

...WIND ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A COASTAL STORM WILL LIKELY BRING SOME LIGHT SNOW ACCUMULATION
LATE THURSDAY NIGHT AND FRIDAY. THERE IS A LOW RISK FOR A MORE
SIGNIFICANT SNOWFALL FOR CAPE/ISLANDS FRIDAY AFTERNOON AND
EVENING DEPENDING ON THE TRACK OF THE STORM WHICH IS UNCERTAIN AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ255-256-022115-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
415 PM EST TUE MAR 1 2016

...GALE WARNING IN EFFECT FROM 1 AM TO 4 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

NORTHEAST TO NORTH GALES ARE POSSIBLE LATE FRIDAY AND FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ254-022115-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
415 PM EST TUE MAR 1 2016

...GALE WARNING IN EFFECT FROM 1 AM TO 7 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

NORTHEAST TO NORTH GALES ARE POSSIBLE LATE FRIDAY AND FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ251-022115-
MASSACHUSETTS BAY AND IPSWICH BAY-
415 PM EST TUE MAR 1 2016

...GALE WARNING IN EFFECT FROM 1 AM TO NOON EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

NORTHEAST TO NORTH GALES ARE POSSIBLE LATE FRIDAY AND FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ250-022115-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
415 PM EST TUE MAR 1 2016

...GALE WARNING IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

NORTHEAST TO NORTH GALES ARE POSSIBLE LATE FRIDAY AND FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ232>235-237-022115-
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
415 PM EST TUE MAR 1 2016

...GALE WARNING IN EFFECT FROM 1 AM TO 3 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

NORTHEAST TO NORTH GALES ARE POSSIBLE LATE FRIDAY AND FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ236-022115-
NARRAGANSETT BAY-
415 PM EST TUE MAR 1 2016

...GALE WARNING IN EFFECT FROM 1 AM TO 11 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

NORTHEAST TO NORTH GALES ARE POSSIBLE LATE FRIDAY AND FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231-022115-
CAPE COD BAY-
415 PM EST TUE MAR 1 2016

...GALE WARNING IN EFFECT FROM 1 AM TO 2 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

NORTHEAST TO NORTH GALES ARE POSSIBLE LATE FRIDAY AND FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-022115-
BOSTON HARBOR-
415 PM EST TUE MAR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NORTHEAST TO NORTH GALES ARE POSSIBLE LATE FRIDAY AND FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Bristol

When
March 2, 12:36 AM EST to 1:36 AM EST
Where
Bristol forecast zone
Measured
37 kt (43 mph) measured sustained
Reported by
Other Federal Agency
Coordinates
41.706, -71.286 (the zone’s center; the record gives no point)

The National Ocean Service Physical Oceanographic Real Time System at Conimicut Light reported sustained winds of 43 mph and gusts to 56 mph. No damage was reported.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Rhode Island in 2016Every state in 2016This day in weather historyWarnings in Rhode Island, March 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 625809.